Harm Reduction & Overdose Prevention Flashcards
7 cards from real CRS practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 7 Harm Reduction & Overdose Prevention flashcards as text
Which signs most suggest a stimulant overdose rather than an opioid overdose?
Answer: High body temperature, chest pain, racing heart, and seizures
Stimulant overdose often shows up as overheating, cardiac symptoms, agitation, and seizures, and it needs emergency care.
Since 2023, what has changed about access to 4 mg naloxone nasal spray in the U.S.?
Answer: It was approved for over-the-counter sale without a prescription
In March 2023 the FDA approved Narcan 4 mg nasal spray for nonprescription, over-the-counter use.
Which choice uses the most person-first, non-stigmatizing language a recovery specialist should model?
Answer: A person who uses drugs
Person-first language puts the individual ahead of the behavior and lowers stigma, which can be a barrier to care.
A participant with opioid use disorder asks about buprenorphine. What is accurate under current federal rules?
Answer: Any practitioner with a standard DEA registration that includes Schedule III can prescribe it; the X-waiver was eliminated in 2023
The 2023 Consolidated Appropriations Act (the MAT Act) removed the DATA-waiver (X-waiver) requirement for prescribing buprenorphine for OUD.
Why might someone need more than one dose of naloxone during an overdose?
Answer: Strong synthetic opioids such as fentanyl or nitazenes may need extra doses to restore breathing
High-potency opioids can overpower one dose, so if there is no response after 2–3 minutes, give another dose.
Which approach best fits a peer specialist's role when a participant is not ready to stop using?
Answer: Offer safer-use education, naloxone, and an open door to treatment whenever they choose
Peers build trust and lower harm by staying engaged, sharing tools, and supporting self-determination without making abstinence a condition.
What is the best way to store naloxone nasal spray?
Answer: At room temperature, away from extreme heat, cold, and direct sunlight
Naloxone should be kept at controlled room temperature and protected from light and temperature extremes so it stays effective.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- pacertboard.org — Test delivery, retake fee, retake policy, renewal, fees, exam format, score validity, passing score, exam information · verified Oct 2026